Illinois, 2015Tornadoes and Flash Flooding in Illinois, July 16, 2015
July 16, 2015 · NWS DVN · 10 events in 5 counties and zones
A wave on a northward moving warm front produced scattered thunderstorms along the boundary. Low level shear was favorable for severe weather and tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wave on a northward moving warm front produced scattered thunderstorms along the boundary. Low level shear was favorable for severe weather and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 16, 2:24 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 16, 2:24 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT THU JUL 16 2015
.SYNOPSIS...
ISSUED AT 324 PM CDT THU JUL 16 2015
COMPLEX WEATHER SYSTEM WAS LOCATED OVER THE AREA THIS AFTERNOON.
THE WARM FRONT HAS PUSHED NORTH AND EAST THROUGH THE AREA
TODAY..WITH MID 60 TO MID 70 DEWPOINTS ACROSS THE AREA. EARLIER
SHOWERS HAVE EFFECTIVELY CAPPED AREAS NORTH OF I80. SOUTH OF
I80...MOISTURE POOLING AND SOME BREAKS IN THE CLOUDS WILL LIKELY
LEAD TO SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 324 PM CDT THU JUL 16 2015
MAIN FORECAST CONCERN FOR THE PERIOD ARE THE SHOWERS AND
THUNDERSTORMS FOR TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER SOUTH OF I80 ALONG WITH SOME FLASH FLOODING SOUTH OF
HIGHWAY 34. ONCE THE SYSTEM MOVES OUT OF THE AREA...THE HEAT
RETURNS AND THE POTENTIAL FOR A HEAT ADVISORY EXISTS FOR TOMORROW
AFTERNOON SOUTH OF I80.
A QUICK LOOK AT THE SATELLITE AND MESOANALYSIS DEPICTS CONVERGENCE
AND MOISTURE POOLING ON THE MO/IA STATE LINE THIS AFTERNOON. A
WAVE OVER NEBRASKA WILL HELP TO INITIATE CONVECTION TO THE WEST
AND POSSIBLY JUST NEAR OUR AREA. THESE STORMS WILL BE IN AN
ENVIRONMENT WITH MODERATE INSTABILITY AND DECENT LOW LEVEL SHEAR.
ANY SEVERE STORM THAT WOULD DEVELOP WOULD POSE A WIND THREAT FROM
BOWING SEGMENTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. I STILL
HAVE CONCERNS ABOUT REDEVELOPMENT OF STORMS...ESPECIALLY WITH THE
LARGE COLD POOL ACROSS THE AREA. INSTABILITY FROM THE MODELS
APPEARS TO BE OVERDONE. THAT SAID...WITH THE WARM FRONT IN THE
AREA AND A WAVE MOVING THROUGH...THERE IS STILL A THREAT FOR
SEVERE WEATHER.
HIGH PWATS...ABOVE AN INCH AND ANY THUNDERSTORMS THAT FORM TO THE
SOUTH WILL POSE A FLASH FLOOD RISK. THIS IS ESPECIALLY POSSIBLE
SOUTH OF HIGHWAY 34 WHERE 1 TO 3 INCHES OF RAIN FELL THIS MORNING.
AS SUCH...HAVE MAINTAINED THE FFA DOWN ACROSS THOSE ZONES.
FRIDAY...HIGH TEMPERATURES....MOIST CONDITIONS AND CLEAR SKIES
WILL COMBINE TO CREATE HEAT INDEX VALUES AT OR NEAR 100 DEGREES.
AT THIS TIME WITH THE CURRENT FLASH FLOOD RISK AND SEVERE WEATHER
RISK...HAVE DECIDED TO HOLD OFF ON AN ADVISORY AS THE WEATHER
TONIGHT COULD GREATLY AFFECT TEMPS AND OVERALL HEAT INDICES.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 324 PM CDT THU JUL 16 2015
ANOTHER DECENT CONVECTIVE EVENT LATE SATURDAY AND THEN MOSTLY DRY
WITH NEAR SEASONABLE...TYPICAL LATE JULY TEMPERATURES AND HUMIDITY.
LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR OR AVERAGE WITH MAIN
ISSUE TIMING AND STRENGTH OF THUNDERSTORMS ALONG THE NEXT COLD FRONT
LATE SATURDAY INTO SUNDAY MORNING. INSTABILITY AND FORCING
PARAMETERS SUPPORTS UNCERTAINTY OF A LOWER END SEVERE RISK WITH GOOD
HEATING NEEDED TO SUPPORT STRONG AND ISOLATED SEVERE STORMS.
OVERVIEW...VERIFICATION AND INITIALIZATION SUPPORTS A 70/30 BLEND OF
HI-RES ECMWF WITH GFS DUE TO BETTER PLACEMENT OF MOISTURE AND
CONVECTIVE PACKAGES. THIS WOULD TEND TO SUGGEST HIGHEST RISK OF
SEVERE JUST TO OUR WEST IN WESTERN AND CENTRAL IOWA. WEAK WNW FLOW
THEN INDICATES NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND
HUMIDITY WITH LOW CHANCE SHOWERS AND STORMS INTO LATE NEXT WEEK
FRIDAY NIGHT...WARM AND HUMID AND BORDERING ON MUGGY WITH LIGHT
SOUTH WINDS AROUND 5 MPH. LOWS IN THE LOWER 70S WITH DEWPOINTS
AROUND 70 DEGREES.
SATURDAY AND SATURDAY NIGHT...INCREASING CHANCES OF PRECIPITATION
FROM THE NORTH BY AFTERNOON AS COLD FRONT APPROACHES. CONVECTIVE
TEMPERATURES SHOULD BE REACHED AROUND 3 PM WITH BEST FORCING ALONG
AND WEST OF I-35 INITIALLY. LOCAL TOOLS SUGGEST MORNING POPS MAY
TOO HIGH FOR LATER SHIFTS TO REVIEW. HIGHS SHOULD BE AROUND 90
DEGREES MOST LOCATIONS WITH HIGH END MODERATE TO LOW END HIGH
INSTABILITY OF 2500 TO 3500+ SBCAPE. POPS SATURDAY NIGHT MAY NEED
RAISING TO LIKELY IF CONVECTIVE PROPAGATION VECTORS ARE ACCURATE OF
A DECENT MCS TO SPREAD ESE INTO AT LEAST SOUTHERN 2/3 OF AREA. LOCAL
TOOLS SUGGESTS SOME RISK OF STRONG WINDS TO AROUND 60 MPH TO
POSSIBLY 70 MPH IN THE EVENING HOURS. MINS UPPER 60S NW TO LOWER
70S SOUTHEAST.
SUNDAY...SLIGHTLY COOLER WITH WINDS BECOMING NW AND MORNING
LINGERING SHOWERS AND STORMS SUGGESTED. POPS MAY BE TOO HIGH IN NW
1/3 TO 1/2 OF AREA BASED ON FORCING AND TRENDS FOR LATER SHIFTS TO
REASSESS. HIGHS LOWER 80S TO TO UPPER 80S SOUTHEAST. LOW CHANCES
FOR ANY SEVERE SUGGESTED DUE TO LOWER INSTABILITY.
SUNDAY NIGHT THROUGH THURSDAY...WEAK HIGH PRESSURE WITH ANOTHER
REINFORCING COOL FRONT TO ARRIVE TUE/WED. TEMPERATURES SHOULD BE
WITHIN A FEW DEGREES OF CLIMATOLOGY OR LOWER 80S NORTH TO UPPER 80S
SOUTH AND MINS LOWER TO MIDDLE 60S. POPS MOST PERIODS DRY WITH A
FEW PERIODS OF 20 TO 30 POPS WITH WEAK FORCING IN MODERATE DEWPOINTS
OF MAINLY PM CONVECTION THAT SHOULD LIKELY NOT BE SEVERE OR
ORGANIZED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 324 PM CDT THU JUL 16 2015
TRICKY AVIATION FORECAST THROUGH THE PERIOD. PERIODS OF MVFR AND
IFR WITH BREAKS TO VFR ARE POSSIBLE THROUGH THE LATE EVENING
ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE THEN FORECAST TO
AFFECT MOST SITES...EXCEPT FOR DBQ. ONCE THE WEATHER MOVES
THROUGH...SOME VSBY RESTRICTIONS MAY FORM OVERNIGHT ACROSS THE
AREA. THOSE FLYING TOMORROW AM SHOULD BE AWARE THAT THE CURRENT
FORECAST MAY BE TOO CONSERVATIVE AND THAT VSBYS COULD BE LOWER IN
THE AM. THESE SHOULD CLEAR OUT BY MID MORNING AND CHANGE INTO
CLEAR SKIES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DES MOINES-HENRY IA-
JEFFERSON-LEE-VAN BUREN.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR HANCOCK-HENDERSON-
MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...GIBBSHazardous weather outlook, Jul 16, 3:32 AM CST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 AM CDT THU JUL 16 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
432 AM CDT THU JUL 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE SEEN TODAY AND TONIGHT ACROSS THE AREA THAT
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. A FLASH
FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA.
THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
TODAY AND TONIGHT. IF SEVERE STORMS WOULD DEVELOP...THEY WOULD
OCCUR THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WOULD BE
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA ON
FRIDAY AND SATURDAY...AND POSSIBLY SUNDAY. HEAT INDEX READINGS
MAY EXCEED 100 FOR MUCH OF THE AREA ON FRIDAY AND SATURDAY...AND
APPROACH 100 ON SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY NIGHT THROUGH
MONDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
STORMS FOR SATURDAY AND SATURDAY NIGHT.
THUNDERSTORMS MAY BE POSSIBLE ACROSS THE AREA ON WEDNESDAY. IT IS
TOO EARLY TO DETERMINE A SEVERE THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
RAINFALL REPORTS OF AN INCH OR GREATER WILL BE APPRECIATED.
In the hours before
Local storm report, Jul 16, 3:08 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
07/16/2015 M1.50 INCH VAN BUREN IA TRAINED SPOTTER
24 HOUR RAINFALL
&&
TASSpecial weather statement, Jul 16, 4:04 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT THU JUL 16 2015
MOC199-162245-
SCOTLAND-
504 PM CDT THU JUL 16 2015
...A STRONG THUNDERSTORM WILL AFFECT SCOTLAND COUNTY...
AT 503 PM CDT...A STRONG THUNDERSTORM WAS OVER DOWNING...OR 8 MILES
WEST OF MEMPHIS...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...GRANGER...CRAWFORD...ARBELA...HITT...AZEN...MEMPHIS
MEMORIAL AIRPORT...PROSPECT GROVE...KILWINNING AND BROCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 4057 9235 4060 9225 4060 9194 4053 9194
4045 9196 4037 9235
TIME...MOT...LOC 2203Z 249DEG 29KT 4049 9232
GIBBSLocal storm report, Jul 16, 4:20 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FUNNEL CLOUD OLDS 41.13N 91.55W
07/16/2015 HENRY IA TRAINED SPOTTER
&&
GROSSSpecial weather statement, Jul 16, 4:26 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT THU JUL 16 2015
IAC177-162300-
VAN BUREN-
526 PM CDT THU JUL 16 2015
...A STRONG THUNDERSTORM WILL AFFECT VAN BUREN COUNTY ...
AT 525 PM CDT...A STRONG THUNDERSTORM WAS NEAR CANTRIL...OR NEAR
KEOSAUQUA...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KEOSAUQUA...BIRMINGHAM...MILTON...BONAPARTE...STOCKPORT...CANTRIL...
BENTONSPORT/VERNON...FARMINGTON...MOUNT STERLING...MOUNT ZION...
LEBANON...KEOSAUQUA AIRPORT...LAKE SUGEMA CAMPGROUND...UTICA...
KILBOURN...AUSTIN COUNTY PARK AND LACEY KEOSAUQUA STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4090 9191 4090 9172 4065 9172 4061 9188
4060 9212 4063 9215 4070 9218
TIME...MOT...LOC 2225Z 231DEG 40KT 4067 9203
GIBBSLocal storm report, Jul 16, 4:48 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 WNW BURLINGTON 40.83N 91.16W
07/16/2015 M1.75 INCH DES MOINES IA TRAINED SPOTTER
&&
GROSSLocal storm report, Jul 16, 4:50 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FUNNEL CLOUD W BURLINGTON 40.81N 91.12W
07/16/2015 DES MOINES IA TRAINED SPOTTER
STARTING TO DISSIPATE...NOT TOUCHING THE GROUND.
&&
GROSSEvent by event
6 tornado, 2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Tornado, Henderson
- When
- July 16, 5:09 PM CST to 5:12 PM CST
- Where
- Henderson County, 1.09 mi E of Lone Tree to 1.84 mi ENE of Lone Tree
- Rating
- EF1
- Path length
- 0.84 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.833, -90.999
An EF1 tornado with maximum winds estimated at 95 mph touched down 1.1 miles east of Lone Tree, IL. The tornado traveled 0.84 miles and lifted 1.8 miles east northeast of Lone Tree. The maximum path width was about 100 yards. Along the path, trees and outbuildings were destroyed.
Tornado, Warren
- When
- July 16, 5:49 PM CST to 5:51 PM CST
- Where
- Warren County, 2.37 mi N of Smithshire to 1.93 mi S of Kirkwood
- Rating
- EF1
- Path length
- 1.41 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.834, -90.772
Tornado strength rating of EF-1. Maximum estimated wind of 90 MPH. Tornado path length of 1.41 miles. Tornado path maximum width of 50 yards. Tornado start time roughly 649 PM CDT. Tornado path start location roughly 2.4 MILES north of Smithshire IL. Tornado end time of roughly 651 PM CDT. Tornado path end location of 1.9 miles South of Kirkwood IL. Trees and outbuildings damaged and a semi blown over on Highway 34.
Tornado, Rock Island
- When
- July 16, 6:00 PM CST to 6:03 PM CST
- Where
- Rock Island County, 0.52 mi SE of Port Byron to 1.29 mi ENE of Port Byron
- Rating
- EF1
- Path length
- 1.11 mi
- Path width
- 200 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.615, -90.323
An EF1 tornado with estimated peak wind of 105 mph damaged trees and some homes along 94th Ave. Path length, 1.2 miles.Path width about 200 yards. The tornado began at 7 pm 0.5 miles southeast of Port Byron and lifted around 703 pm 1.3 miles east northeast of Port Byron.
Tornado, Warren
- When
- July 16, 6:09 PM CST to 6:13 PM CST
- Where
- Warren County, 2.58 mi E of Kirkwood to 3.21 mi SW of Monmouth
- Rating
- EF2
- Path length
- 1.72 mi
- Path width
- 300 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.874, -90.701
An EF2 tornado with maximum wind estimated at 120 MPH touched down 2.6 miles east of Kirkwood, IL. The tornado traveled approximately 1.7 miles and lifted 3.2 miles southwest of Monmouth, IL. The maximum path width was about 300 yards. Along the path, the tornado destroyed a grain bin and a cattle barn at Shauman's Corner about 6.4 miles southwest of Monmouth on US 34. Power poles were also snapped.
Tornado, Warren
- When
- July 16, 6:13 PM CST to 6:34 PM CST
- Where
- Warren County, 1.5 mi NNW of Nemo to 2.01 mi SSW of Surrey
- Rating
- EF2
- Path length
- 5.95 mi
- Path width
- 700 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 40.889, -90.594
An EF-2 tornado with winds estimated at 125 mph tracked about 6 miles from east of Monmouth through the town of Cameron before lifting. A maximum path width of 700 yards was estimated in Cameron. The tornado began at 713 pm CDT 1 mile southeast of Monmouth and lifted at 734 pm 2.2 miles east of Cameron. The most intense damage occurred in Cameron where at least 3 homes were unroofed, numerous garages and outbuildings were destroyed, and a large grain bin at the elevator was destroyed.
Thunderstorm Wind, Warren
- When
- July 16, 6:42 PM CST
- Where
- Warren County, 0.52 mi E of Roseville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.730, -90.660
Strong and gusty thunderstorm winds brought several tree limbs and roof shingles down. The tree limbs were about 2 inches in diameter and approximately 15 feet in length. This was a delayed report. The time of the event was estimated by local radar data.
Thunderstorm Wind, McDonough
- When
- July 16, 7:03 PM CST
- Where
- McDonough County, 1.05 mi W of Macomb
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.470, -90.690
Flash Flood, Whiteside
- When
- July 16, 7:40 PM CST to 8:40 PM CST
- Where
- Whiteside County, 1.25 mi ESE of Denrock to 0.84 mi SE of Portland Corners
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.690, -89.960
Many streets were reported to be flooded with several inches of water in the town of Prophetstown.
Flash Flood, Warren
- When
- July 16, 7:45 PM CST to 8:45 PM CST
- Where
- Warren County, 2.13 mi WNW of Monmouth to 0.59 mi SW of Monmouth
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.932, -90.667
Numerous photos of water flowing down streets, images were received via social media.
Tornado, Whiteside
- When
- July 16, 7:48 PM CST to 7:49 PM CST
- Where
- Whiteside County, 2.32 mi SSW of Sterling Arpt to 1.62 mi SSW of Sterling Arpt
- Rating
- EF0
- Path length
- 0.55 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.720, -89.700
An EF0 tornado with peak winds estimated at 80 mph touched down 4 miles south of Rock Falls. It traveled about 0.55 miles in open country. According to spotter account and video, it was on the ground for about 1 minute 20 seconds. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, July 16 to 17, 20152 injured · $1.3 million · EF2 · 8 events
- Tornado and Lightning Strike in Iowa, July 16, 2015$70,000 · EF0 · 2 events
- Damaging Wind in Nevada, July 16, 2015$50,000 · 65 kt wind · 1 event
- Lightning Strikes in Florida, July 16, 20152 injured · 2 events
- Funnel Clouds in Iowa, July 16, 20155 events
- Hail and Damaging Winds in Kansas, July 16, 20151 in hail · 5 events
- Damaging Winds in Kansas, July 16, 2015$250 · 56 kt wind · 5 events
- Funnel Clouds in Minnesota, July 16, 20154 events
- Hail and Damaging Winds in North Dakota, July 16, 201561 kt wind · 3 events
- Hail and Damaging Wind in South Dakota, July 16, 20151.25 in hail · 3 events
- Tornado and Hail in Iowa, July 16, 2015EF0 · 3 events
- Flash Flood and Damaging Winds in Kansas, July 16 to 19, 201578 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597117, 597132, 597150, 597146, 597164, 597075, 597175, 597076, 597078, 597152.